Alert archive / South Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 99, NWS Sioux Falls, SD

July 6, 2016Bon Homme County, Charles Mix County, Hutchinson County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 6, 2016, 9:09 PM CDT for Bon Homme County, Charles Mix County, Hutchinson County, South Dakota. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2016, 9:09 PM CDT (02:09 UTC)
Expired
Jul 6, 2016, 9:45 PM CDT
In force
36 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Bon Homme County, SD, Charles Mix County, SD, Hutchinson County, SD

The radar

The Sioux Falls radar (KFSD), 130 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 9:10 PM CDTTSTM WND GST 606 Sw Dante, SD.
Jul 6, 9:30 PM CDTTSTM WND DMGTyndall, SDLARGE TREE BRANCHES >2 INCHES DOWN. ESTIMATED WIND GUST SPEED 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 7:38 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 2.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2016-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2016-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2121 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

291 
WUUS53 KFSD 070209
SVRFSD
SDC009-023-067-070245-
/O.NEW.KFSD.SV.W.0099.160707T0209Z-160707T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
909 PM CDT WED JUL 6 2016

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HUTCHINSON COUNTY IN SOUTHEASTERN SOUTH DAKOTA...
  SOUTHEASTERN CHARLES MIX COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
  BON HOMME COUNTY IN SOUTHEASTERN SOUTH DAKOTA...

* UNTIL 945 PM CDT

* AT 908 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR RAVINIA TO NEAR DANTE TO 8 MILES WEST OF
  NIOBRARA...MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  AVON AROUND 920 PM CDT. 
  TYNDALL AND SPRINGFIELD AROUND 930 PM CDT. 
  SCOTLAND AND TRIPP AROUND 940 PM CDT. 
  KAYLOR AROUND 945 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4277 9805 4284 9815 4284 9818 4288 9826
      4288 9828 4298 9829 4313 9861 4320 9811
      4324 9788 4314 9771 4284 9769 4285 9777
      4287 9785 4285 9788 4281 9789 4277 9794
      4276 9800
TIME...MOT...LOC 0208Z 256DEG 44KT 4311 9844 4300 9821 4277 9819 

HAIL...0.88IN
WIND...60MPH
 
$$

SCHUMACHER
3 follow-up statements
860 
WWUS53 KFSD 070217
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
917 PM CDT WED JUL 6 2016

SDC009-023-067-070245-
/O.CON.KFSD.SV.W.0099.000000T0000Z-160707T0245Z/
HUTCHINSON SD-CHARLES MIX SD-BON HOMME SD-
917 PM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHWESTERN HUTCHINSON...SOUTHEASTERN CHARLES MIX AND BON HOMME
COUNTIES...

AT 916 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WAGNER TO NEAR AVON TO NEAR NIOBRARA...MOVING
EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. AT 910 PM...A 60 MPH WIND GUST WAS
         REPORTED 6 MILES SOUTHWEST OF DANTE. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  AVON AROUND 920 PM CDT. 
  TYNDALL AND SPRINGFIELD AROUND 930 PM CDT. 
  SCOTLAND AND TRIPP AROUND 940 PM CDT. 
  KAYLOR AROUND 945 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4277 9805 4284 9815 4284 9818 4288 9826
      4288 9828 4298 9829 4311 9855 4320 9811
      4324 9788 4314 9771 4284 9769 4285 9777
      4287 9785 4285 9788 4281 9789 4277 9794
      4276 9800
TIME...MOT...LOC 0216Z 256DEG 44KT 4313 9833 4302 9810 4279 9808 

HAIL...0.88IN
WIND...60MPH
 
$$

SCHUMACHER
985 
WWUS53 KFSD 070227
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
927 PM CDT WED JUL 6 2016

SDC009-023-067-070245-
/O.CON.KFSD.SV.W.0099.000000T0000Z-160707T0245Z/
HUTCHINSON SD-CHARLES MIX SD-BON HOMME SD-
927 PM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHWESTERN HUTCHINSON...SOUTHEASTERN CHARLES MIX AND BON HOMME
COUNTIES...

AT 926 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF DANTE TO NEAR TYNDALL TO NEAR
SANTEE... MOVING EAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED.  

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  TYNDALL AROUND 930 PM CDT. 
  KAYLOR AROUND 945 PM CDT. 
  SCOTLAND AROUND 950 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4277 9805 4284 9815 4284 9818 4297 9816
      4317 9824 4320 9811 4324 9788 4314 9771
      4284 9769 4285 9777 4287 9785 4285 9788
      4281 9789 4277 9794 4276 9800
TIME...MOT...LOC 0226Z 261DEG 46KT 4315 9814 4304 9791 4281 9789 

HAIL...0.88IN
WIND...70MPH
 
$$

SCHUMACHER
728 
WWUS53 KFSD 070244
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
944 PM CDT WED JUL 6 2016

SDC009-023-067-070253-
/O.EXP.KFSD.SV.W.0099.000000T0000Z-160707T0245Z/
HUTCHINSON SD-CHARLES MIX SD-BON HOMME SD-
944 PM CDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HUTCHINSON...
SOUTHEASTERN CHARLES MIX AND BON HOMME COUNTIES WILL EXPIRE AT 945 PM
CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL AND SOUTHEASTERN SOUTH DAKOTA.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
EASTERN BON HOMME UNTIL 1015 PM CDT.

LAT...LON 4277 9805 4284 9815 4284 9818 4297 9816
      4317 9824 4320 9811 4324 9788 4314 9771
      4284 9769 4285 9777 4287 9785 4285 9788
      4281 9789 4277 9794 4276 9800
TIME...MOT...LOC 0242Z 256DEG 44KT 4315 9814 4304 9791 4281 9789 

$$

SCHUMACHER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 6:43 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 6, 6:43 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
643 PM CDT WED JUL 6 2016

.SHORT TERM...(This evening)
Issued at 333 PM CDT Wed Jul 6 2016

Still appear to be on track for a fairly significant damaging wind
event across the areas from central SD to northeast NE/northwest IA.
The big picture has a fairly significant trough in westerly flow
pushing into the northern Rockies, with a secondary trough pushing
into eastern Wyoming.  Convectively reinforced boundary remains
south of the CWA across mid Nebraska and Iowa, but drifting
northward and moisture is starting to pool near/north of the
boundary.  Getting a bit of ACCAS starting to enhance to a few
showers and thunderstorms across south central South Dakota as
leading edge of 8-8.5C/km mid level lapse rates push northeast
into the area.

Larger scale trough has initiated convection across northeast
Wyoming and near the Black Hills. Deep-layer shear of 50 to 60 knots
more than sufficient for storm organization, and expect activity
initially discrete to organize into a mesoscale linear system
through the evening. With 0-3km shear reaching 30-40 knots in pre-
convective environment, should be favorable for mesovortices along
lines which would be capable of producing enhanced wind damage or
even a brief tornado.  Area of greatest threat should start around I-
90 area or even a bit north through central SD, then work gradually
a bit more southward heading toward northwest Iowa. Wind gusts to
around 80 mph in higher concern area likely. Hail would primarily
occur with initial storms and those on the more exposed southern end
of the complex, likely maxing size around golf balls toward south
central SD early evening, and becoming increasingly less likely and
smaller maximum size going east/north. Again, should stress the
potential for a significant wind event near/south of I-90 in South
Dakota, heading toward the lower Missouri valley and parts of
northwest IA.

In terms of total rainfall, amounts will be somewhat limited by
the rapid movement of the system. Should be favorable to develop a
fairly broad stratiform shield behind the initial severe line, so
will use this to bolster total amounts. Not impossible to get high
enough rates and prolonged rains to threaten some spotty flash
flooding, and will have to watch the trailing southern edge for
repeated development through the lower Missouri valley later in
the night.

.LONG TERM...(Thursday through Wednesday)
Issued at 333 PM CDT Wed Jul 6 2016

Main forecast concern is the potential for severe weather weather on
Thursday.

There is a lot of uncertainty regarding convection tomorrow. The
uncertainty is related to the likely MCS that will move through
tonight and will leave the outflow boundary much closer to I-80 by
Thursday morning. Most higher resolution models keep this deep
moisture south of Sioux City and Storm Lake. There will also be
partly to mostly cloudy skies much of the day which may limit the
near surface instability which would keep the atmosphere somewhat
capped. However, there is a very strong upper level wave that will
reach the Missouri River during the morning and western Minnesota
and western Iowa the evening. Ahead of this wave there will be a
cold front which will move through the area and will likely be near
Hwy 71 by 00Z Friday. So there will be plenty of lift available.
In addition, 0-6 km shear will be from 40-50 kt as the upper wave
approaches which would be favorable for supercell development. At
this point, the expectation is that there may be isolated to
scattered convection in the morning - primarily west of I29 which
will be closer to the front. Thunderstorms should become more
widespread, especially in southwest Minnesota, during the early
afternoon as the front and wave moves to I-29. Storms may
gradually build south into northwest Iowa although how widespread
it will be depends on how much clearing there is as well as how
quickly new storms form near the outflow closer to I80. The storms
that form in the afternoon could be severe with large hail,
perhaps to golf ball size if supercells form, and damaging winds
to 65 mph. These storms should reach Hwy 71 by 00Z and move toward
I35 during the evening.

Once the front moves through northwest winds will bring drier and
somewhat cooler air into the region for Friday.  With clearing skies
and drier dew points, overnight lows will be around 60.  On Friday,
northwest flow will result in a well-mixed atmosphere which will
mean dew points primarily in the 50s by afternoon. Temperatures will
also warm due to mixing into the lower to mid 80s. High pressure
will move over eastern SD late Friday afternoon and then gradually
move east into Minnesota and Iowa. With light winds and clear skies
east of I-29, lows will be in the upper 50s. Increasing southeast
winds will keep lows in the lower to mid 60s over the James and
Missouri River Valleys. On Saturday, southeast winds will
increase through the day with gusts over 20 mph possible. It will
also be a more humid west of I-29. Highs on Saturday will range
from the upper 70s in southwest Minnesota and the Iowa Great Lakes
to near 90 in south central South Dakota.

Due to the expected severe weather outbreak later today, a consensus
forecast was used for Sunday through Wednesday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 643 PM CDT Wed Jul 6 2016

Main concern is severe convective potential for the evening and
early overnight. Likely to find a line of severe storms pushing
through southeast South Dakota into southwest Minnesota, northeast
Nebraska, and northwest Iowa. Stronger storms will likely contain
brief IFR visibility and MVFR ceiling, as well as surface wind gusts
from 40 to 60 knots with leading gust front. Appears more likely the
stronger winds could impact KFSD/KSUX than KHON TAF location. There
could also be areas where a wake low develops behind the main line
of storms, with stronger winds following from an opposing direction.

Severe threat expected to shift east of the forecast area before
daybreak, and although additional thunderstorm development possible
throughout the day Thursday, timing and location difficult to pin
down and thus no mention of thunder during the daytime hours
Thursday.

&&

.FSD Watches/Warnings/Advisories...
SD...None.
MN...None.
IA...None.
NE...None.
&&

SHORT TERM...Chapman
LONG TERM...Schumacher
AVIATION...Chapman
Hazardous weather outlook, Jul 6, 6:06 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
606 PM CDT WED JUL 6 2016

NEZ013-SDZ050-052-053-057>061-063>066-068>070-072315-
DIXON-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-HANSON-MCCOOK-
CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON-CLAY SD-
606 PM CDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA...CENTRAL SOUTH DAKOTA...EAST CENTRAL SOUTH DAKOTA...
SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO ROLL FROM PORTIONS OF CENTRAL SOUTH
DAKOTA TOWARD THE LOWER MISSOURI VALLEY DURING THE EVENING AND
EARLY OVERNIGHT. THERE IS POTENTIAL FOR A SIGNIFICANT DAMAGING
WIND EVENT WITH WINDS GUSTS TO AROUND 80 MPH...ALONG WITH ISOLATED
TORNADOES WHICH COULD LOCALLY ENHANCE WIND SPEEDS. A FEW STORMS
TOWARD SOUTH CENTRAL SOUTH DAKOTA EARLY THIS EVENING COULD HAVE
HAIL UP TO GOLF BALL SIZE...WITH POTENTIAL HAIL SIZE REDUCED AS
STORMS PROGRESS FURTHER EASTWARD...LIKELY UP TO QUARTER TO HALF
DOLLAR SIZE. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WITH
AMOUNTS IN EXCESS OF ONE INCH...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY. AN
ISOLATED STORM COULD BE SEVERE IN THE AFTERNOON WITH LARGE
HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 6 PM IN SOUTH CENTRAL
SOUTH DAKOTA...AND TOWARD 10 PM TOWARD VERMILLION.

SDZ038>040-054>056-072315-
BEADLE-KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-
606 PM CDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
SOUTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND ROLL EAST
ACROSS THE AREA TONIGHT. SOME OF THESE STORMS COULD BE SEVERE
WITH THE MAIN THREATS BEING HAIL TO THE SIZE OF QUARTERS AND WIND
GUSTS TO 70 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY MORNING INTO
EARLY THURSDAY AFTERNOON. A FEW OF THESE STORMS COULD BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL POSSIBLE AFTER 7 PM.

IAZ002-003-013-014-021-022-032-072315-
OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-CHEROKEE-BUENA VISTA-IDA-
606 PM CDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA
AND WEST CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS EVENING AND PUSH
EASTWARD ACROSS THE AREA OVERNIGHT. SOME OF THESE STORMS COULD BE
SEVERE WITH THE MAIN THREAT AS WIND GUSTS TO 65 MPH. IN ADDITION...
HEAVY RAINFALL WILL BE POSSIBLE WITH AMOUNTS IN EXCESS OF ONE INCH...
WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AFTERNOON
AND EVENING. A FEW OF THESE STORMS COULD BE SEVERE WITH LARGE
HAIL...DAMAGING WINDS...AND EVEN AN ISOLATED TORNADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 10 PM.

MNZ071-072-080-081-089-090-097-072315-
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
606 PM CDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS EVENING AND PUSH
EASTWARD ACROSS THE AREA OVERNIGHT. SOME OF THESE STORMS COULD BE
SEVERE WITH THE MAIN THREATS BEING WIND GUSTS TO AROUND 60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY FROM LATE
MORNING TO EARLY EVENING. A FEW OF THESE STORMS COULD BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL POSSIBLE AFTER 10 PM.

IAZ001-012-020-031-MNZ098-NEZ014-SDZ062-067-071-072315-
LYON IA-SIOUX-PLYMOUTH-WOODBURY-ROCK-DAKOTA-MINNEHAHA-LINCOLN SD-
UNION-
606 PM CDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...WEST CENTRAL IOWA...SOUTHWEST MINNESOTA...NORTHEAST
NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO ROLL ACROSS THE AREA LATER THIS
EVENING AND EARLY OVERNIGHT. THE MAIN THREAT WITH THESE STORMS
WILL BE WIND GUSTS TO 70 MPH...WITH A LESSER THREAT FOR HAIL UP TO
THE SIZE OF QUARTERS. IN ADDITION...HEAVY RAINFALL WILL BE
POSSIBLE WITH AMOUNTS IN EXCESS OF ONE INCH...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED ON THURSDAY AFTERNOON. A
FEW SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL...DAMAGING
WINDS...AND EVEN AN ISOLATED TORNADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 9 PM.

In the hours before

Local storm report, Jul 6, 9:02 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
902 PM CDT WED JUL 6 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND GST     3 S CHAMBERLAIN         43.77N 99.32W
07/06/2016  M60 MPH          BRULE              SD   ASOS

            .

&&

AF

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:45 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory30 min
Jul 6, 8:56 PM CDTSevere Thunderstorm WarningFSDBrule34 min
Jul 6, 9:06 PM CDTSevere Thunderstorm WarningFSDAurora, Brule, Jerauld24 min
Jul 6, 9:38 PM CDTSevere Thunderstorm WarningFSDBon Homme, Hutchinson, Turner, Yankton37 min
Jul 6, 10:05 PM CDTSevere Thunderstorm WarningFSDBeadle, Kingsbury, Lake, Miner, Sanborn40 min
Jul 6, 10:10 PM CDTSevere Thunderstorm WarningFSDClay, Lincoln, Turner, Union, Yankton50 min
Jul 6, 10:21 PM CDTSevere Thunderstorm WarningFSDHanson, McCook39 min
Jul 6, 10:39 PM CDTSevere Thunderstorm WarningFSDBrookings, Kingsbury, Lake, Moody36 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.